Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 26, 2024, 2:38 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 2:38 AM CDT (07:38 UTC)
- Expired
- May 26, 2024, 3:19 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:53 AM CDT | HAIL 1 | 1 E Berryville, AR | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
The text
As transmitted.
108
WFUS54 KTSA 260738
TORTSA
ARC015-087-260845-
/O.NEW.KTSA.TO.W.0075.240526T0738Z-240526T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
238 AM CDT Sun May 26 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 345 AM CDT.
* At 237 AM CDT, a severe thunderstorm with strong low level rotation
that could produce a tornado at any time was located 4 miles east
of Clifty, moving east at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Withrow Springs State Park...
Carrollton... Rudd...
Marble... Forum...
Osage... Urbanette...
Rule... Grandview...
Clifty... Rockhouse...
Dryfork... Cabanal...
Metalton... Connor...
Coin... Alabam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3612 9348 3613 9352 3617 9385 3647 9376
3645 9330 3612 9330
TIME...MOT...LOC 0737Z 276DEG 29KT 3626 9371
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
692 follow-up statements
344
WWUS54 KTSA 260759
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
259 AM CDT Sun May 26 2024
ARC087-260808-
/O.CAN.KTSA.TO.W.0075.000000T0000Z-240526T0845Z/
Madison AR-
259 AM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHERN MADISON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.
&&
LAT...LON 3612 9350 3613 9355 3615 9355 3616 9358
3619 9358 3619 9361 3620 9361 3620 9362
3626 9362 3626 9363 3646 9358 3645 9330
3612 9330
TIME...MOT...LOC 0758Z 276DEG 29KT 3624 9349
$$
ARC015-260845-
/O.CON.KTSA.TO.W.0075.000000T0000Z-240526T0845Z/
Carroll AR-
259 AM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR EASTERN
CARROLL COUNTY...
At 258 AM CDT, a severe thunderstorm with strong low level rotation
that could produce a tornado at any time was located over Rudd,
moving east at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Osage... Urbanette...
Rule... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Delmar... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3612 9350 3613 9355 3615 9355 3616 9358
3619 9358 3619 9361 3620 9361 3620 9362
3626 9362 3626 9363 3646 9358 3645 9330
3612 9330
TIME...MOT...LOC 0758Z 276DEG 29KT 3624 9349
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
69223
WWUS54 KTSA 260819
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
319 AM CDT Sun May 26 2024
ARC015-260828-
/O.CAN.KTSA.TO.W.0075.000000T0000Z-240526T0845Z/
Carroll AR-
319 AM CDT Sun May 26 2024
...THE TORNADO WARNING FOR EASTERN CARROLL COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, hail up to
nickel size is still possible with another thunderstorm near Osage
and Delwar.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.
&&
LAT...LON 3612 9350 3613 9355 3615 9355 3616 9358
3619 9358 3619 9361 3620 9361 3620 9362
3626 9362 3626 9363 3646 9358 3645 9330
3612 9330
TIME...MOT...LOC 0817Z 276DEG 29KT 3622 9329
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 12:38 AM CDT, 2 hours earlier.
Area forecast discussion, May 26, 12:38 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Tulsa OK 1238 AM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 920 PM CDT Sat May 25 2024 Update mainly is for adding tornado watch 311 which will include most of NE OK and far NW AR. Bulk of storm coverage is expected to stay north of I 40 tonight, though isolated to widely scattered storms that develop across SE OK and WC AR will still have severe potential. Made some adjustments to PoPs through 06 based on expected coverage, and just a few minor tweaks to PoPs in the 06-12z time frame. Overnight temperatures look reasonable at this time. Updated ZFP/AFM/PFM already sent && .LONG TERM... (Tomorrow through Saturday) Issued at 230 PM CDT Sat May 25 2024 Thunderstorms are expected to have waned and / or focused more east of the local region by early Sunday. However, the cold front associated with the passing wave will not clear western AR and SE OK until late afternoon and conditions will become increasingly unstable ahead of the boundary. Veered low level winds will limit frontal convergence and overall storm coverage is likely to be low, however at least isolated storms are possible along the boundary by mid to late afternoon before the front clears the forecast area to the east and south. Otherwise, dry weather and warm weather will prevail west of the front. Sfc high pressure builds across the region Monday providing a pleasant day area wide. The pattern transitions toward more northwesterly flow through the southern Plains by Tuesday with daily thunderstorm complexes likely to develop and track in or near the forecast area from Tuesday night through Thursday. Locally heavy rainfall and at least a limited risk of severe weather would accompany these events. By late week into next weekend the pattern reverts to more southwesterly flow aloft and likely remains unsettled with daily thunderstorm chances continuing. && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Sun May 26 2024 Supercell continues to track east early this morning across far northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z time range. LIFR conditions will be likely with the potential for severe gusts/large hail. Supercell located along the OK/KS state line should remain north of KBVO. Additional storms are developing across portions of eastern Oklahoma in strong low level jet and a few of these storms could also briefly impact NW AR TAF sites overnight. Otherwise, strong and gusty southwest winds will develop during the day Sunday. VFR conditions will prevail through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 62 87 62 / 0 0 0 0 FSM 91 66 89 63 / 20 20 0 10 MLC 91 64 89 62 / 0 10 0 10 BVO 88 58 86 58 / 10 0 0 0 FYV 87 61 85 59 / 20 10 0 0 BYV 88 61 84 59 / 30 10 0 0 MKO 90 62 85 60 / 0 0 0 10 MIO 86 59 83 59 / 10 10 0 0 F10 91 61 86 60 / 0 0 0 10 HHW 89 65 89 63 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....07 AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat May 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat May 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe storms are underway across northwest Texas and southwest Oklahoma, with additional development across the Texas and Oklahoma panhandles late this afternoon. As these storms move east towards central Oklahoma, the potential for severe thunderstorms across parts of eastern Oklahoma remains in place later this evening. The storms will likely be widely scattered, but will pose the threat of large hail, damaging wind gusts, and tornadoes. As activity moves further into eastern Oklahoma, storms are expected to weaken some as they move into Arkansas. Further north, an organized MCS that track east across southern Kansas may clip parts of far northeast Oklahoma and northwest Arkansas late tonight. These storms will carry mainly a damaging wind threat along with an isolated tornado potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A couple of quiet days are expected for the remainder of the holiday weekend. A few thunderstorms will be possible on Sunday across far eastern Oklahoma and northwest Arkansas as a cold front moves through, but will quickly shift eastward. Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 26, 1:50 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
150 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Hail 2 N Bella Vista 36.46N 94.22W
05/26/2024 M1.00 Inch Benton AR Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 26, 2:00 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
200 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM Tstm Wnd Gst 3 NNE Rogers 36.37N 94.10W
05/26/2024 M62 MPH Benton AR ASOS
&&Local storm report, May 26, 2:04 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
204 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM Tstm Wnd Dmg 3 WNW Rogers 36.34N 94.16W
05/26/2024 Benton AR Public
Reports of damage in Rogers...possible
tornado.
&&Local storm report, May 26, 2:06 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
206 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Tstm Wnd Dmg 1 SSE Bentonville 36.37N 94.20W
05/26/2024 Benton AR Public
Large trees down.
&&Local storm report, May 26, 2:14 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
214 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Tornado Salina 36.29N 95.15W
05/26/2024 Mayes OK Broadcast Media
Power poles down and building damage relayed
from broadcast media.
&&Local storm report, May 26, 2:33 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM Tornado 4 NNE Tiawah 36.31N 95.52W
05/25/2024 Rogers OK Storm Chaser
KOA campground east of Claremore struck by a
likely tornado (debris seen on radar).
Multiple entrapments and rescues ongoing.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:42 AM CDT | Tornado Warning | TSA | Benton | 48 min |
| May 26, 1:26 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| May 26, 2:04 AM CDT | Tornado Warning | TSA | Benton, Carroll, Madison | 41 min |
| May 26, 2:23 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| May 26, 3:01 AM CDT | Special Weather Statement | TSA | Madison | 14 min |
| May 26, 3:21 AM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| May 26, 3:25 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 65 min |
| May 26, 3:31 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 3 hr |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 48 min |
| May 26, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 32 min |
| May 26, 6:26 PM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 25 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.